Alabama, 2010

Damaging Winds in Alabama, June 19, 2010

June 19, 2010 · NWS HUN · 3 events in 1 county or zone

Isolated thunderstorms redeveloped during the late afternoon and early evening hours in northwest Alabama. One of the storms knocked small trees down north and northwest of Florence in Lauderdale County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Isolated thunderstorms redeveloped during the late afternoon and early evening hours in northwest Alabama. One of the storms knocked small trees down north and northwest of Florence in Lauderdale County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 19, 2:19 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 19, 2:19 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 PM CDT SAT JUN 19 2010

.DISCUSSION...COOLER DAYTIME HIGHS TODAY DUE TO STRONG THUNDERSTORMS
THAT CROSSED THE AREA EARLIER THIS MORNING. TEMPS HAVE BEEN ABLE TO
RISE MORE IN NW AL WHEREAS THE REST OF THE TN VALLEY HAS BEEN UNDER
A CIRRUS CANOPY AND LEFTOVER CLOUDS FROM THE CONVECTION.
MEANWHILE...ANOTHER RATHER IMPRESSIVE MCS IS MAKING ITS WAY
SOUTHEAST FROM MO.

FOR TONIGHT...NOT EXPECTING ANY FURTHER CONVECTION THIS EVENING DUE
TO THE HEAVILY WORKED OVER AIR MASS. IN FACT...THE MCS THAT IS
PROCEEDING IN THIS DIRECTION WILL PROBABLY FALL APART BEFORE IT
ARRIVES OVER THE AREA. THUS...WILL KEEP LOW END POPS FOR THE AREA ON
TONIGHT INTO SUNDAY. DEPENDING ON THE TIMING OF THE OUTFLOW BOUNDARY
PASSING OVER THE REGION FROM THE MCS...POPS MAY NEED TO BE ADJUSTED
HIGHER. PATCHY FOG IS LIKELY TONIGHT WITH THE RAINFALL RECEIVED
TODAY ALONG WITH CALM WINDS AND AN INVERSION.

A RIDGE CURRENTLY CENTERED OVER TX WILL BEGIN TO BUILD OVER THE
SOUTHEAST AND EXPECTING IT TO BE THE MAIN CONCERN FOR THE REST OF
THE FORECAST. IT SHOULD BE RATHER HOT AND HAZY ALONG WITH SOME
PATCHES OF CLOUD COVER.

AFTER THE FOG CLEARS TOMORROW...DAYTIME HIGHS SHOULD REACH WELL INTO
THE 90S WITH HEAT INDICES APPROACHING OR SLIGHTLY ABOVE 100 DEGREES
IN SOME LOCATIONS.

BY MONDAY AND TUESDAY...THE RIDGE BECOMES STRONGER OVER THE AREA AND
ONE OR BOTH OF THESE DAYS MAY HAVE TEMPS RISING TO OR SLIGHTLY ABOVE
100 DEGREES. CONFIDENCE IS NOT HIGH THAT THE SUBSIDENCE WILL MIX
DOWN ENOUGH DRY AIR TO THE SURFACE TO KEEP HEAT INDICES FROM
CLIMBING TO 105. THUS...HAVE KEPT UPPER 60S TO LOW 70S AS DEWPOINTS
FOR NOW. WEDNESDAY MAY EXHIBIT SIMILAR CONDITIONS AS THE RIDGE MOVES
EAST AND SETS UP ALMOST ATOP THE AREA.

GFS HAS A WEAK COOL FRONT MOVING ACROSS THE REGION ON THURSDAY
AFTERNOON WHICH COULD BRING SOME COOLER DEWPOINTS...BUT NOT SURE
ABOUT ANY THUNDERSTORM ACTIVITY OR COOLER TEMPS. SO...HAVE LEFT
AFTERNOON TEMPS ON THURSDAY AND FRIDAY IN THE MID TO UPPER 90S AND
NIGHTTIME LOWS IN THE LOW TO MID 70S FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    74  96  73  99  75 /  10  10   0  10  10
SHOALS        73  97  71 100  74 /  10  10   0  10  10
VINEMONT      71  95  69  97  73 /  10  10   0  10  10
FAYETTEVILLE  71  95  71  97  74 /  10  10   0  10  10
ALBERTVILLE   74  96  72  99  73 /  10  10   0  10  10
FORT PAYNE    70  95  67  96  71 /  10  10   0  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77
Hazardous weather outlook, Jun 19, 12:42 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
142 PM CDT SAT JUN 19 2010

ALZ001>010-016-TNZ076-096-097-200300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
142 PM CDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORM ACTIVITY SHOULD MOVE SOUTH AND EAST OF NORTHERN
ALABAMA BY THE MID AFTERNOON. BRIEF GUSTY WINDS AND OCCASIONAL
LIGHTNING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES AT MANY LOCATIONS
DURING THE PERIOD...AND MAY APPROACH 105 DEGREES BY THURSDAY AND
FRIDAY. THE DURATION OF HOT DAYTIME TEMPERATURES AND WARM
OVERNIGHT LOWS WILL BE PARTICULARLY STRESSFUL FOR THOSE WITHOUT
AIR CONDITIONING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

RSB

In the hours before

Special weather statement, Jun 19, 10:24 AM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1124 AM CDT SAT JUN 19 2010

ALZ008-191700-
MARSHALL-
1124 AM CDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL NOON CDT...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARAB...MOVING SOUTHEAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GUNTERSVILLE.
  HYATT...MOUNTAIN VIEW.
  HORTON...DOUGLAS.
  ALBERTVILLE...BOAZ.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3412 8633 3423 8643 3429 8646 3429 8648
      3431 8648 3431 8652 3443 8640 3428 8610
      3419 8616 3418 8619 3410 8630
TIME...MOT...LOC 1623Z 309DEG 13KT 3428 8641
Local storm report, Jun 19, 10:29 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1129 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      HARVEST                 34.86N 86.75W
06/19/2010                   MADISON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER COVERING THE ROADWAY AT THE
            INTERSECTION OF NICK DAVIS RD. AND JEFF RD. A VEHICLE WAS
            ALSO STALLED AT THE INTERSECTION POSSIBLY DUE TO THE
            FLOODING.

&&

AMIN
Special weather statement, Jun 19, 11:03 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1203 PM CDT SAT JUN 19 2010

ALZ008-010-016-191730-
CULLMAN-DE KALB-MARSHALL-
1203 PM CDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB AND MARSHALL
COUNTIES UNTIL 1230 PM CDT...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MENTONE TO
COLONY...MOVING SOUTHEAST 15 TO 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SKIRUM...KILPATRICK.
  LATHAMVILLE...BOAZ.
  LEBANON...COLLBRAN.
  RODENTOWN...FORT PAYNE....COLLINSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8556 3438 8562 3425 8583 3420 8584
      3418 8619 3410 8631 3421 8642 3407 8668
      3395 8678 3391 8691 3386 8693 3389 8706
      3464 8553 3452 8551
TIME...MOT...LOC 1702Z 288DEG 17KT 3457 8554 3391 8687

RSB
Special weather statement, Jun 19, 11:28 AM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CDT SAT JUN 19 2010

ALZ010-191800-
DE KALB-
1228 PM CDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 100 PM CDT...

AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CROSSVILLE...OR 10 MILES NORTHEAST OF
BOAZ...MOVING SOUTHEAST 15 TO 20 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLLINSVILLE...DOG TOWN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3432 8570 3424 8584 3421 8584 3420 8584
      3420 8608 3424 8611 3430 8610 3445 8585
TIME...MOT...LOC 1728Z 324DEG 15KT 3426 8598

RSB
Local storm report, Jun 19, 11:43 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1243 PM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     1 NW BARTON             34.75N 87.90W
06/19/2010                   COLBERT            AL   PUBLIC

            TREE BLOWN DOWN ON MULBERRY LANE OFF OF OLD LEE HWY IN
            BARTON

0952 AM     LIGHTNING        6 SE MUSCLE SHOALS      34.68N 87.59W
06/19/2010                   COLBERT            AL   EMERGENCY MNGR

            LIGHTNING STRUCK A RESIDENCE ON SECOND STREET IN MUSCLE
            SHOALS. WIRING IN THE HOUSE SUSTAINED DAMAGE BUT HOUSE
            DID NOT CATCH FIRE.

1110 AM     FLASH FLOOD      HARVEST                 34.86N 86.75W
06/19/2010                   MADISON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER COVERING THE ROADWAY AT THE
            INTERSECTION OF NICK DAVIS RD. AND JEFF RD. A VEHICLE WAS
            ALSO STALLED AT THE INTERSECTION POSSIBLY DUE TO THE
            FLOODING.

&&

AMIN
Special weather statement, Jun 19, 3:55 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 PM CDT SAT JUN 19 2010

ALZ001-192300-
LAUDERDALE-
455 PM CDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 600 PM
CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRON CITY...OR 10 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GREEN HILL.
  ZIP CITY.
  UNDERWOOD-PETERSVILLE.
  SAINT FLORIAN...KILLEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8750 3483 8747 3484 8770 3501 8767
TIME...MOT...LOC 2155Z 000DEG 9KT 3499 8759

The radar

The Columbus AFB radar (KGWX), 134 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 19, 4:13 PM CST to 4:23 PM CST
Where
Lauderdale County, 1.38 mi N of Zip City
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.970, -87.670

A tree was reported blown down on a powerline in Zip City.

Thunderstorm Wind, Lauderdale

When
June 19, 4:20 PM CST to 4:30 PM CST
Where
Lauderdale County, 2.2 mi W of Zip City
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.955, -87.708

A tree was reported blown down on CR 7.

Thunderstorm Wind, Lauderdale

When
June 19, 4:55 PM CST to 5:05 PM CST
Where
Lauderdale County, 3.03 mi NE of Pickavick Lake
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.786, -87.799

A tree was reported blown down on CR 2.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243327, 243329, 243331.